have had psoriasis (75% coverage) and PsA since the age of 15 (17yrs now). I have used many treatments, everything from steroids, topical steroids, light therapy, laser therapy, oral medications(accutane), and biologics, I first used Enbrel for 5 years, Remicade for almost 6, lastly Humira for 4 months. Out of all of these the Remicade was the most effective with the least amount of side effects for the most of the 6 years. The only reason I stopped was the efficacy of the Remicade started to go downhill. I was only getting 4 weeks of relief with infusions every 6 weeks. We tried changing the dose and dosing schedule, but when we did that I started having more side effects from the drug. I had increased itching and almost a lupus like effect from the increased dose so after talks with my Rhuem and GI doc we decided to switch to Humira. Things started to get really bad toward the end of Remicade and the start of Humira. I ended up in the ER 6 times with 2 hospital stays. I had a wide array of symptoms; I was sweating buckets but cold, more tired than normal (I would fall asleep eating sometimes), I was also very emotional/teary, my blood pressure was all over the charts very high(210/120) or very low(70/40) I have never had problems with my blood pressure before, I was unable to get comfortable no matter what i tired, my skin would get flushed/red, I was constantly nauseous with bouts of vomiting and most times unable to eat or even drink. Also when I had these episodes I would end up with red inflamed joints at the end of the day, I was having a lupus like reaction with the Humira as well. I would try to put up with this as long as I could but I would eventually end up in the hospital dehydrated. I have been through almost every test in the book and have no answers. I have also seen many specialists. All of my inside structures/organs appear normal so the doctors are having a hard time coming up with a reason. I started slowly been cutting medicines out of my life to see if maybe one of them was the culprit, the only ones I didnt stop were my pain management meds and the Humira. After the most recent stay at the hospital I took a chance and stopped the Humira and havent had any episodes since then. The list of biologics for psoriasis/PsA is a pretty short list and I have tried most of them. I feel like my only options right now are to go back to the dose of Remicade that didnt have adverse effects, go without until something new comes out, or try Stelara. Stelara seems like the best fit for me out of the ones to try that help both diseases, plus it is not a TNF inhibitor so it might cut back on the side effects/symptoms I was having daily. I was wondering if anyone has similar effects with the TNF inhibitors(Enbrel, Remicade, Humira) if so was there something else you tried with success? Was there a compliment medicine that helped cut back on the side effects like methotrexate or a course of prendisone. I was also wondering if anyone had any experience with Stelara, If so, were there any side effects or uncomfortable effects? Sorry this is so long, I feel like the background info is important as someone might be able to relate. I feel like I am at a loss for what to do next, so any help is greatly appreciated
No need to apologize for it being too long. You have a lot going on and are just trying to illustrate the problem.
I encourage you to repost your message on our Rheumatoid Arthritis Community . While RA is a different kind of arthritis, some of the treatments are similar and others there may have some feedback for you, as well as our RA expert, Dr. Zashin.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.